Objective: Excessive iodine ingestion may cause thyroid dysfunction. In this case series, we report four patients who developed significant thyroid dysfunction after ingesting over-the-counter (OTC) drugs containing large concentrations of iodine.Methods: Four patients from a tertiary medical center are reported.Results: Case 1 involved acute exacerbation of thyrotoxicosis induced by taking OTC Tri-iodine™ in a 35-year-old woman while still on methimazole therapy. Case 2 involved thyroid-extract-induced thyrotoxicosis following ingestion of Thyromine™, and was confirmed by laboratory studies and 131I thyroid uptake. Cases 3 and 4 involved severe, symptomatic hypothyroidism induced in 2 patients with underlying autoimmune thyroiditis (Hashimoto's disease) following ingestion of Iodoral™. In all cases, thyroid dysfunction resolved with appropriate management and discontinuation of the OTC drugs.Conclusion: These case reports demonstrate the significant risks associated with OTC preparations containing iodine in patients predisposed to thyroid dysfunction. There is no valid reason for taking high-dose OTC iodine supplements, which have been shown to cause harm and have no known benefit.